Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 2, 2017, 8:34 PM CDT for 4 counties in Texas. It took effect at Apr 4, 2017, 1:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2017, 8:34 PM CDT (01:34 UTC)
- In effect from
- Apr 4, 2017, 1:00 AM CDT
- Expired
- Apr 5, 2017, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mud Creek near Jacksonville (JKST2). The gauge peaked at 6.77 ft at Apr 3, 2017, 3:00 PM CDT.
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08034500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
854 WGUS44 KSHV 030134 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 834 PM CDT Sun Apr 2 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC073-347-401-423-040134- /O.NEW.KSHV.FL.W.0022.170404T0600Z-170405T0600Z/ /JKST2.1.ER.170404T0600Z.170404T0600Z.170404T1200Z.NO/ 834 PM CDT Sun Apr 2 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Mud Creek Near Jacksonville. * from late Monday night to late Tuesday night...or until the warning is cancelled. * AT 8:00 PM Sunday The stage was 6.2 feet. * Minor flooding is forecast. * Flood stage is 9.0 feet. * Forecast...The river is expected to rise to near flood stage early Tuesday morning. && LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497 $$ 25
1 follow-up statement
507 WGUS84 KSHV 030153 FLSSHV Flood Statement National Weather Service Shreveport LA 853 PM CDT Sun Apr 2 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC073-347-401-423-030223- /O.CAN.KSHV.FL.W.0022.000000T0000Z-170405T0600Z/ /JKST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 853 PM CDT Sun Apr 2 2017 The flood warning is cancelled for the Mud Creek Near Jacksonville. * At 8:00 PM Sunday The stage was 6.2 feet. * Flood stage is 9.0 feet. * Forecast...The river will crest below flood stage at 7.5 feet early Tuesday morning. * Impact...at 9.0 feet...Expect lowland flooding of timber resources along with some farmland. && LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 2, 7:42 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 2, 7:42 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 742 PM CDT Sun Apr 2 2017 .AVIATION... For the 03/00Z terminal forecast, will prevail IFR/MVFR flight categories through the overnight and into the early morning hours Monday to around 03/13Z to 03?15Z when MVFR to return to VFR. There may be brief period of VFR into the evening before the conditions detiorate . Surface winds will be South to Southeast 10 to 15 knots with higher gusts especially in and near thunderstorms, shifting to the Southwest and West with frontal passage overnight. /06/ && .PREV DISCUSSION... /issued 655 PM CDT Sun Apr 2 2017/ UPDATE... Zone forecast just updated to cancel the TOR Watch 110 for portions of Deep E TX and NW LA, as well as the Flash Flood Watch for these areas, as the severe/heavy rainfall threat has ended. The water vapor imagery indicates considerable dry air entraining across E TX and likely into portions of NW LA attm ahead of the WCntrl TX closed low, which has ended the convection over these areas. Now seeing a flash flood threat developing over the Srn and Ern sections of Ncntrl LA as strong to severe convection continues to train NE along a convectively reinforced bndry behind sandwiched in along the warm front over Cntrl and NE LA. Widespread 2-5+ inches of rain (with isolated higher amounts) have already fallen over these areas today, with additional rainfall amounts of 1-3 inches with isolated higher amounts possible this evening before the flash flood threat diminishes overnight. The short term progs do suggest some wrap-around -SHRA possible late over portions of extreme NE TX/SE OK/SW AR with the parent closed low as it begins to lift NE across OK. Did maintain low chance pops for these areas overnight, but tapered pops back to slight chance for the remainder of E TX/Wrn LA late. Zone update already out...grids will be available shortly. 15 PREV DISCUSSION... /issued 414 PM CDT Sun Apr 2 2017/ DISCUSSION... Extreme intense rotating tstms movg east across northern LA with more marginally svr storms movg across sw AR. Keeping pops in areawide this eve for any possible convection with cold front just to the west. If nothing develops, an early eve update will most likely reflect this. Also cancelled tor watch 109 in effect until 6 pm as storms have just cleared out of that entire area, with areas covered by tor watch 110 remaining under the gun. A short wave mid week will skirt northern portions of the area and a few stg storms possible, mainly tue eve. Thereafter, a cooler and drier airmass in place for remainder of the week, with rainfree conditions expected thru the upcoming weekend as well. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 61 77 56 / 100 30 20 0 MLU 79 66 79 56 / 80 90 30 0 DEQ 70 57 73 51 / 90 30 20 0 TXK 72 58 73 54 / 90 30 20 0 ELD 73 62 75 54 / 80 50 30 10 TYR 75 58 77 56 / 100 30 10 0 GGG 74 58 77 56 / 100 30 10 0 LFK 78 59 82 57 / 100 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...Flash Flood Watch until 7 AM CDT Monday for LAZ013-014-017>022. OK...None. TX...Flash Flood Watch until 7 AM CDT Monday for TXZ167. && 06/15/07
Hazardous weather outlook, Apr 2, 2:16 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 216 PM CDT Sun Apr 2 2017 LAZ001>004-TXZ136>138-149>151-031930- Caddo-Bossier-Webster-Claiborne-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...TORNADO WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is a moderate to high risk of severe thunderstorms this afternoon and tonight. Multiple rounds of supercell thunderstorms are expected to develop this afternoon and evening. Strong to violent Tornadoes, damaging winds, large hail, and very frequent cloud to ground lightning, are all possible. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for a large portion of this afternoon into the overnight hours. ARZ059>061-070>073-TXZ096-097-108>112-031930- Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas and northeast Texas. .DAY ONE...This Afternoon and Tonight... This is an Enhanced Risk of severe thunderstorms across portions of southwest Arkansas and extreme northeast Texas. Multiple rounds of strong to severe thunderstorms are expected to develop this afternoon and evening. Damaging winds and large hail are possible in stronger storms, along with a possible increased threat of tornadoes as the day progresses. Very heavy rainfall may also result in ponding of water on roadways and in low lying areas. The severe weather threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon into into the overnight hours. ARZ050-051-OKZ077-031930- Sevier-Howard-McCurtain- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... This is a Slight Risk of severe thunderstorms across Southeast Oklahoma and adjacent portions of extreme Southwest Arkansas today through early Monday morning. Damaging winds and large hail are possible in stronger storms later into the afternoon, along with a possible increased threat of tornadoes by evening. Very heavy rainfall may also result in ponding of water on roadways and in low lying areas. The severe weather threat will diminish from west to east after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation may possibly be needed late this afternoon into the overnight hours. TXZ124>126-031930- Wood-Upshur-Marion- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of northeast Texas. .DAY ONE...This Afternoon and Tonight... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is an enhanced risk of severe thunderstorms this afternoon and evening for the area. Multiple rounds of supercell thunderstorms are expected to develop. Damaging winds and large hail are possible in stronger storms, along with a possible increased threat of tornadoes as the day progresses. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning through the overnight hours. LAZ005-006-010>014-017>022-TXZ152-153-165>167-031930- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby- Angelina-San Augustine- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of north central Louisiana...northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...PARTICULAR DANGEROUS SITUATION TORNADO WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is a high risk of severe thunderstorms this afternoon and tonight. Multiple rounds of supercell thunderstorms are expected to develop this afternoon and evening. Strong to violent Tornadoes, damaging winds, large hail, and very frequent cloud to ground lightning, are all possible. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for a large portion of this afternoon into the overnight hours. VII
In the hours before
Local storm report, Apr 2, 7:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 4 SSW CLARKS 31.98N 92.17W
04/02/2017 CALDWELL LA LAW ENFORCEMENT
PORTIONS OF HIGHWAY 506 IS FLOODED AND
CLOSED.
&&
15Special weather statement, Apr 2, 8:01 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
801 PM CDT SUN APR 2 2017
LAZ020-022-030200-
La Salle LA-Grant LA-
801 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND LA SALLE
PARISHES UNTIL 900 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Timber Trails, or 7 miles northeast of Boyce, moving northeast at 60
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Jena, Colfax, Midway, Pollock, Dry Prong, Nebo, Zenoria, Rogers,
Catahoula Lake, Fishville and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3141 9215 3147 9216 3148 9221 3139 9263
3139 9266 3141 9267 3140 9270 3142 9268
3143 9269 3145 9268 3145 9271 3147 9271
3147 9269 3153 9272 3155 9276 3156 9276
3189 9201 3143 9201
TIME...MOT...LOC 0101Z 233DEG 57KT 3147 9258
19Local storm report, Apr 2, 8:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND GST 6 WNW TYLER 32.36N 95.41W
04/02/2017 U48 MPH SMITH TX ASOS
.
&&
LFMLocal storm report, Apr 2, 8:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HEAVY RAIN 10 ESE FLORIEN 31.40N 93.30W
04/02/2017 M5.21 INCH SABINE LA ASOS
DAILY RAINFALL MEASURED THUS FAR AT THE
PEASON RIDGE ASOS IN EXTREME SOUTHEAST
SABINE PARISH. STILL RAINING.
&&
15Local storm report, Apr 2, 8:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FLASH FLOOD CLARKS 32.03N 92.14W
04/02/2017 CALDWELL LA PUBLIC
HWY 126, HWY 506, AND PARTS OF HWY 162 ALL
CLOSED IN CALDWELL PARISH DUE TO HIGH WATER.
&&
LFMLocal storm report, Apr 2, 8:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG CENTER 31.80N 94.18W
04/02/2017 SHELBY TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE CITY.
&&
LFMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:39 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 3 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.